Alert archive / Arizona / Areal Flood Advisories in 2011
Areal Flood Advisory 21, NWS Tucson, AZ
NWS Tucson, AZ issued this areal flood advisory at Jul 9, 2011, 3:16 PM MST for Pima County, Arizona. It was in force for 89 min.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2011, 3:16 PM MST (22:16 UTC)
- Expired
- Jul 9, 2011, 4:45 PM MST
- In force
- 89 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 38 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.3 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 2439 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
702 WGUS85 KTWC 092216 FLSTWC FLOOD ADVISORY NATIONAL WEATHER SERVICE TUCSON AZ 316 PM MST SAT JUL 9 2011 AZC019-092345- /O.NEW.KTWC.FA.Y.0021.110709T2216Z-110709T2345Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 316 PM MST SAT JUL 9 2011 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED AN * URBAN AND SMALL STREAM FLOOD ADVISORY FOR... EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITY OF GREEN VALLEY... * UNTIL 445 PM MST * AT 314 PM MST DOPPLER RADAR AND SPOTTERS INDICATE THAT UP TO ONE INCH OF RAIN HAS FALLEN IN AND AROUND THE GREEN VALLEY AREA. THIS HEAVY RAIN IN A SHORT PERIOD OF TIME MAY RESULT IN SMALL STREAM FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS IN WASHES AND STREAMS...AND PONDING OF WATER IN URBAN AREAS... HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3199 11118 3201 11098 3180 11080 3178 11102 $$
2 follow-up statements
450 WGUS85 KTWC 092250 FLSTWC FLOOD ADVISORY NATIONAL WEATHER SERVICE TUCSON AZ 350 PM MST SAT JUL 9 2011 AZC019-092345- /O.CON.KTWC.FA.Y.0021.000000T0000Z-110709T2345Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 350 PM MST SAT JUL 9 2011 ...THE URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL 445 PM MST FOR EAST CENTRAL PIMA COUNTY... AT 348 PM MST SHOWERS AND THUNDERSTORMS WERE BEGINNING TO WEAKEN NEAR GREEN VALLEY AND ALONG MOST OF INTERSTATE 19...WITH THE STRONGEST STORM NOW SHIFTING JUST SOUTH OF THREE POINTS. RAINFALL AMOUNTS IN EXCESS OF 1 INCH IN SOME LOCATIONS MAY CAUSE SMALL STREAM FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING STREAMS AND DRAINAGES...BOX CANYON WASH AND DEMETRIE WASH. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON WASHES AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3199 11118 3201 11098 3180 11080 3178 11102 $$ MEYER
217 WGUS85 KTWC 092342 FLSTWC FLOOD ADVISORY NATIONAL WEATHER SERVICE TUCSON AZ 442 PM MST SAT JUL 9 2011 AZC019-092349- /O.EXP.KTWC.FA.Y.0021.000000T0000Z-110709T2345Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 442 PM MST SAT JUL 9 2011 ...THE URBAN AND SMALL STREAM FLOOD ADVISORY WILL EXPIRE AT 445 PM MST FOR EAST CENTRAL PIMA COUNTY... ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MST FOR NORTHEASTERN PIMA COUNTY... AT 439 PM MST LIGHT TO MODERATE SHOWERS REMAINED IN THE GREEN VALLEY AND SAHUARITA AREA...BUT ANY SIGNIFICANT STORM ACTIVITY WAS WELL WEST AND WELL NORTH OF THE AREA. A FLASH FLOOD WARNING REMAIN IN EFFECT FOR THE CATALINA MOUNTAIN AREA NORTHWARD INTO FAR SOUTHEAST PINAL COUNTY. LAT...LON 3199 11118 3201 11098 3180 11080 3178 11102 $$ MEYER
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this areal flood advisory went out at Jul 9, 2:35 PM MST, 41 minutes earlier.
Area forecast discussion, Jul 9, 2:35 PM MST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 235 PM MST SAT JUL 9 2011 .SYNOPSIS...DEEP MOISTURE AND A FAVORABLE FLOW WILL MAINTAIN AFTERNOON AND EVENING THUNDERSTORMS INTO NEXT WEEK. DRIER AIR TRYING TO PUSH INTO THE AREA FROM THE WEST NEXT WEEK MAY LEAD TO LESS THUNDERSTORM ACTIVITY BY THE MIDDLE OF NEXT WEEK. && .DISCUSSION...ACTIVITY THIS AFTERNOON HAD MAINLY BEEN OVER THE MOUNTAINS BUT A FEW HAVE TRIED TO MOVE OFF. A FEW OF THE STORMS HAVE BEEN HEAVY RAINERS WHERE A FEW SPOTS HAVE RECORDED UP TO TWO INCHES SO FAR...ESPECIALLY ON THE HUACHUCA MOUNTAINS AWAY FROM THE MONUMENT BURN AREA. FOR OUR RADAR USERS...RADAR PRECIP VALUES LIKELY OVERDONE BY ALMOST A FACTOR OF TWO THIS AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORM COVERAGE TO CONTINUE INTO THE EVENING HOURS WITH A FEW LINGERING STORMS CONTINUING INTO THE OVERNIGHT HOURS. WET MICROBURSTS AND LOCALIZED FLASH FLOODING MAIN CONCERNS INTO THIS EVENING. MODELS KEEP THE AREA RATHER ACTIVE NEXT COUPLE OF DAYS...BUT COULD SEE ONE OF THE DAYS BEING A DOWN DAY TO DUE CONSIDERABLE DEBRIS CLOUDINESS OVER THE AREA. THIS OBVIOUSLY WOULD WRECK HAVOC WITH MY TEMPERATURE FORECAST...ESPECIALLY FOR MONDAY IF THE NAM/ECMWF ARE RIGHT...THEN I'M 3-5 DEGREE TOO WARM MONDAY. DRIER SOUTHWEST FLOW ALOFT WILL PUSH IN BY MID-WEEK AS AN UPPER TROF DEEPENS ALONG THE WEST COAST. WILL CONTINUE IDEA OF USING BELOW NORMAL CLIMO POPS WED-FRI. && .AVIATION...ISOLD/SCTD TS/SHRA WILL CONT THRU 04Z PERIOD. MVFR CIGS/VSBYS AND WIND GUSTS OF 30-45 KTS IN THE VICINITY OF STRONGER TSRA. PRECIP TO DECREASE IN COVERAGE AFT 06Z SUNDAY. ALSO...SURFACE WIND AWAY FROM THUNDERSTORMS GENERALLY LESS THAN 10 KTS. TS/SHRA DVLPG SUNDAY AFT 19Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS TO CONTINUE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. STRONG...ERRATIC AND GUSTY WINDS AND LOCALIZED HEAVY RAIN WILL OCCUR WITH THE STRONGER THUNDERSTORMS. OTHERWISE...A NORMAL DIURNAL WIND REGIME AND NEAR NORMAL DAYTIME TEMPERATURES WILL PREVAIL INTO EARLY NEXT WEEK. SOMEWHAT DRIER AIR MAY LEAD TO LESS THUNDERSTORM ACTIVITY BY THE MIDDLE OF NEXT WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 9, 12:55 PM MST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1255 PM MST SAT JUL 9 2011 AZZ503-504-506>515-100600- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 1240 PM MST SAT JUL 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE AROUND THIS AFTERNOON INTO TONIGHT WITH A FEW LINGERING INTO THE OVERNIGHT HOURS. MAIN THREAT FROM THUNDERSTORMS WILL BE DAMAGING WIND GUSTS...DANGEROUS LIGHTNING STRIKES AND LOCALIZED FLASH FLOODING DUE TO HEAVY RAIN. EVEN MODERATE PRECIPITATION OVER THE AREAS SEVERELY BURNED BY WILDFIRES WILL RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EVERY DAY INTO EARLY NEXT WEEK MAINLY DURING THE EARLY AFTERNOON INTO THE EVENING. THUNDERSTORMS WILL PRODUCE DANGEROUS LIGHTNING STRIKES AND MAY CONTAIN POTENTIALLY DAMAGING WIND GUSTS AND FLASH FLOOD PRODUCING HEAVY RAIN. EVEN MODERATE PRECIPITATION OVER THE AREAS SEVERELY BURNED BY WILDFIRES WILL RESULT IN FLASH FLOODING. A DRIER SOUTHWEST FLOW ALOFT WILL BRING MUCH DRIER AIR INTO THE REGION BY WEDNESDAY...THUS REDUCING THE CHANCES OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ501-502-505-100600- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- SOUTH CENTRAL PINAL COUNTY- 1255 PM MST SAT JUL 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN THIS AFTERNOON AND EVENING. MAIN THREAT FROM THESE STORMS ARE STRONG GUSTY WINDS...WHICH MAY PRODUCED AREAS OF BLOWING DUST...AND LOCALIZED HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS SUNDAY INTO EARLY NEXT WEEK BEFORE A DISTINCT BREAK IN THE DAILY ACTIVITY OCCURS BY THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Local storm report, Jul 9, 3:00 PM MST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
300 PM MST SAT JUL 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 4 SW SAHUARITA 31.92N 111.00W
07/09/2011 PIMA AZ TRAINED SPOTTER
SEVERAL LARGE BRANCHES DOWN. ESTIMATED WINDS OF 60 MPH.
&&
EVENT NUMBER TWC1100055
MINNICKThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:08 AM MST | Areal Flood Advisory | TWC | Cochise | 112 min |
| Jul 9, 1:32 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Jul 9, 2:40 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 110 min |
| Jul 9, 2:45 PM MST | Severe Thunderstorm Warning | TWC | Pima | 45 min |
| Jul 9, 2:58 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 47 min |
| Jul 9, 4:23 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 112 min |
Nearby
Areal Flood Advisories in Arizona, 2011Every areal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.